Alert archive / Indiana / Tornado Warnings in 2023
Tornado Warning 14, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Apr 5, 2023, 11:53 AM EDT for Boone County, Montgomery County, Indiana. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2023, 11:53 AM EDT (15:53 UTC)
- Expired
- Apr 5, 2023, 12:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Boone County, IN, Montgomery County, IN
The radar
The Indianapolis radar (KIND), 39 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 11:58 AM EDT | TSTM WND DMG | New Ross, IN | DAMAGE TO A ROOF AND TREES. TIME ESTIMATED FROM RADAR. |
| Apr 5, 11:58 AM EDT | TORNADO | 1 Se New Ross, IN | TORNADO TRACKED 0.25 MILE TO 1 MILE ESE OF NEW ROSS WITH A WIDTH OF 20 YARDS. PEAK WINDS REACHED 65 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 10:25 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 417 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 7.1
The text
As transmitted.
427
WFUS53 KIND 051553
TORIND
INC011-107-051615-
/O.NEW.KIND.TO.W.0014.230405T1553Z-230405T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
1153 AM EDT Wed Apr 5 2023
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Southwestern Boone County in central Indiana...
Southeastern Montgomery County in west central Indiana...
* Until 1215 PM EDT.
* At 1153 AM EDT, a severe thunderstorm capable of producing a
tornado was located 8 miles southeast of Crawfordsville, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Jamestown and Advance around 1205 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Lebanon and Ulen.
This includes the following highways...
Interstate 65 between mile markers 134 and 141.
Interstate 74 between mile markers 43 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3994 8640 3992 8658 3992 8669 3991 8670
3989 8686 4000 8688 4008 8640
TIME...MOT...LOC 1553Z 256DEG 41KT 3995 8678
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
White4 follow-up statements
629
WWUS53 KIND 051557
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1157 AM EDT Wed Apr 5 2023
INC011-107-051615-
/O.CON.KIND.TO.W.0014.000000T0000Z-230405T1615Z/
Boone IN-Montgomery IN-
1157 AM EDT Wed Apr 5 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOUTHWESTERN BOONE AND EAST CENTRAL MONTGOMERY COUNTIES...
At 1156 AM EDT, a severe thunderstorm capable of producing a tornado
was located 10 miles southeast of Crawfordsville, moving east at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Jamestown and Advance around 1205 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Lebanon and Ulen.
This includes the following highways...
Interstate 65 between mile markers 134 and 141.
Interstate 74 between mile markers 43 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3994 8640 3993 8667 3993 8670 3992 8676
4002 8676 4008 8640
TIME...MOT...LOC 1556Z 256DEG 41KT 3996 8672
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
White990
WWUS53 KIND 051602
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1202 PM EDT Wed Apr 5 2023
INC107-051611-
/O.CAN.KIND.TO.W.0014.000000T0000Z-230405T1615Z/
Montgomery IN-
1202 PM EDT Wed Apr 5 2023
...THE TORNADO WARNING FOR EAST CENTRAL MONTGOMERY COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning hasmoved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 PM EDT for central
Indiana.
LAT...LON 3994 8640 3994 8665 3995 8666 4000 8667
4005 8641 4000 8640
TIME...MOT...LOC 1601Z 256DEG 41KT 3998 8663
$$
INC011-051615-
/O.CON.KIND.TO.W.0014.000000T0000Z-230405T1615Z/
Boone IN-
1202 PM EDT Wed Apr 5 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR
SOUTHWESTERN BOONE COUNTY...
At 1201 PM EDT, a severe thunderstorm capable of producing a tornado
was located 9 miles southwest of Lebanon, or 14 miles east of
Crawfordsville, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lebanon around 1215 PM EDT.
This includes the following highways...
Interstate 65 between mile markers 134 and 139.
Interstate 74 between mile markers 49 and 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3994 8640 3994 8665 3995 8666 4000 8667
4005 8641 4000 8640
TIME...MOT...LOC 1601Z 256DEG 41KT 3998 8663
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
White671
WWUS53 KIND 051607
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1207 PM EDT Wed Apr 5 2023
INC011-051615-
/O.CON.KIND.TO.W.0014.000000T0000Z-230405T1615Z/
Boone IN-
1207 PM EDT Wed Apr 5 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT FOR SOUTH
CENTRAL BOONE COUNTY...
At 1206 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Lebanon, or 18 miles east of Crawfordsville, moving
east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lebanon around 1215 PM EDT.
This includes Interstate 65 between mile markers 134 and 139.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3997 8640 3995 8658 4002 8656 4005 8641
4000 8640
TIME...MOT...LOC 1606Z 256DEG 41KT 4000 8654
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
White481
WWUS53 KIND 051614 RRA
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1214 PM EDT Wed Apr 5 2023
INC011-051624-
/O.EXP.KIND.TO.W.0014.000000T0000Z-230405T1615Z/
Boone IN-
1214 PM EDT Wed Apr 5 2023
...THE TORNADO WARNING FOR SOUTH CENTRAL BOONE COUNTY WILL EXPIRE AT
1215 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, weak circulation is still in place.
A Tornado Watch remains in effect until 500 PM EDT for central
Indiana.
LAT...LON 3997 8640 3995 8658 4002 8656 4005 8641
4000 8640
TIME...MOT...LOC 1614Z 256DEG 41KT 4002 8643
$$
WhiteWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Apr 5, 10:57 AM EDT, 56 minutes earlier.
Area forecast discussion, Apr 5, 10:57 AM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1057 AM EDT Wed Apr 5 2023 .Mesoscale Update... Issued at 1057 AM EDT Wed Apr 5 2023 Current analysis of ongoing and expected convection for the next couple of hours across Central Indiana... Early morning convection seems to have somewhat stabilized the atmosphere, with satellite imagery indicating horizontal features that are not growing vertically rather lifting perpendicular to the approaching convective line upstream in Illinois. Latest aircraft soundings indicate the earlier dry layer at 850mb has moistened, likely a result from recent convection and some earlier moisture convergence. The winds from the sounding also support less backing in the low near surface environment, and has become more uniform within the lowest 3km of the atmosphere. There still does appear to be some speed shear between 20kt to 50 kts, so any stronger more vertically developed convective elements could still produce gusty winds to near severe limits. But the next challenge will be on the approaching line of convection, which is presently in Northwest Indiana or Lafayette to Gary, extending southwest through Central and Southern Illinois. This line will continue to push east late this morning, but given the recovering environment ahead of the line, this seems to be favorable for seeing smaller convective elements lift perpendicular to the line. This becomes the concern for the potential of weaker meso circulations to quickly develop and produce weak tornadoes associated with the QLCS like structure...main timing appears to be late morning into early afternoon, but the threat will enhance as the day progresses for areas east of the convective line. && .Short Term...(Today and tonight) Issued at 256 AM EDT Wed Apr 5 2023 Severe thunderstorms are possible today, although there are some negative factors for significant/widespread severe. Damaging winds and a few tornadoes are still possible. Hail is more conditional and should generally be limited in size and impact. Any significant severe should be localized, conditional, and dictated by the storm scale or mesoscale. Meteorological analysis and range of possibilities are covered in the analysis below. There has been a sizable shift in the character of the upstream mid- latitude cyclone in model data over the last few days. Early indications were a quicker lower amplitude scenario with jet exit region breaching the warm sector at a more orthogonal angle, resembling some of the more classic dangerous tornado scenarios of the past somewhere across the region. But the trend has been slower and more amplified with key elements for a significant larger scale tornado event now absent. Water vapor channel imagery shows an amplified trough centered roughly over the Rockies with deepening closed low over the eastern Dakotas. Models have the midlevel speed maxima downstream of the trough axis, and the strongest synoptic-scale ascent in its exit region shifting quickly into Canada today. The cold front will tend to outpace the trailing weakly cyclonic but intense midlevel flow and associated DCVA, and should be the primary forcing mechanism for convection in our area today. It should cross through during the afternoon, interacting with a deep subtropical plume of mid-high level moisture from the east Pacific that is clearly seen in CIRA layered moisture products spreading into the Ohio Valley. Within this deep moist plume, weaker midlevel lapse rates are present, and will likely limit destabilization somewhat. Nevertheless, at least modest instability will exist and in the presence of strong mass response (i.e., ~50+ knot low level jet) causing strong shear, will result in some severe thunderstorm potential. The coverage of convection may be high, resulting in complicated storm scale interactions and mergers, and limiting the opportunity for discrete storms. A QLCS forced/maintained by frontal convergence may be the most noteworthy convective feature for our area. However, satellite-derived layered moisture products show a pronounced northward surge of deeper low-level moisture in the central gulf coast states, helping to increase convective coverage over Arkansas. This is ahead of frontal forcing. The expansiveness and magnitude of this convection is currently in question, but it is occurring within a low-level warm/moist advection regime and within aforementioned mid-high level subtropical moisture plume. So, it should maintain in at least limited coverage. This could move into southern and portions of central Indiana during the early morning hours, preceding the frontal QLCS. Expected/possible scenarios with regards to convective evolution: 1. There could be just enough height falls/ascent, midlevel cooling, and low-level warm/moist advection for pre-frontal convection to increase early-mid morning. This would primarily be over the northwest half of Indiana, and seems low probability at this time. If it occurred, a marginal hail/wind threat could evolve, but diurnal minimum coupled with moistening/warming trend in the mid levels should preclude a more substantial threat. 2. Convection now in south-central Missouri and north-central Arkansas continues northeastward reaching southwest portions of the area by around 6am or shortly after. Parameter space would support a marginal hail/wind threat as well, but it may not be fully rooted in the boundary layer. 3. QLCS maintains and even reinvigorates some as it moves into central Indiana late morning through early afternoon and interacts with deep moist axis and modest diabatic surface heating. Shear vector orientations will be oblique, but sufficient in magnitude for some concern with localized surges and line reorientations supporting mesovortices and a few tornadoes. Otherwise, deep moist environment and water loading amidst at least modest instability will result in wind as the primary threat. The storm mode should limit or preclude the hail threat. Tight MSLP gradient and at least some mixing and momentum transfer could result in wind gusts at least approaching Wind Advisory criteria, albeit not as significant of a threat as the last two mid-latitude systems. We will continue the Windy Advisory, though it is low confidence relative to the previous two cases. Post-frontal gradient will be less than previous system as well, given the higher latitude track. Stronger winds aloft pass during the diurnal mixing minimum tonight, limiting potential for substantial wind speeds. && .Long Term...(Thursday through Tuesday) Issued at 256 AM EDT Wed Apr 5 2023 A quiescent synoptic pattern evolves in the long term period with stronger westerlies aloft relegated to higher latitudes and positive midlevel height anomalies dominating south of that. Post-frontal cold advection Thursday is modest and temperatures should be only slightly below early April climatology. A steady day to day warm-up is expected into early next week as midlevel heights become more positively anomalous. One weak perturbation over the Great Lakes by Monday is less pronounced than previous runs with minimal ascent interacting with a continental air mass. Deeper moisture at that time will be confined to the gulf coast region. Thus, precipitation seems unlikely. In its wake, an impressive plume of well mixed and adiabatically warmed air aloft originating in the semi-arid southwest will help us rise to well above climatology for what looks to be the majority of next week. Temperatures may reach the 80s by midweek, and dry conditions look to prevail. && .Aviation...(12Z TAF Issuance) Issued at 611 AM EDT Wed Apr 5 2023 Impacts: * Low level wind shear this morning * Thunderstorm window 14-20z * MVFR stratus with rain/storms * Strong gusts up to 35-40 knots outside of storms before the front Discussion: Poor flying conditions are expected today with deteriorating ceilings, increasing storm coverage, and strong winds. Thunderstorms over southern Illinois should impact at least BMG and possibly IND and HUF early-mid morning, and additonal storms along the front will reach all TAF sites by midday and exit later this afternoon. Generally improving conditions are expected mid-late afternoon with departing rain and storms, slight decrease in wind, and return of VFR conditions. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM EDT this evening for INZ021-028>031- 035>049-051>057-060>065-067>072. && Mesoscale...Nield/Beach Short Term...BRB Long Term...BRB Aviation...BRB
Hazardous weather outlook, Apr 5, 3:32 AM EDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 332 AM EDT Wed Apr 5 2023 INZ021-028>031-035>049-051>057-060>065-067>072-060745- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Union City, Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma, Rosedale, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer, Gosport, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg, Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, and North Vernon 332 AM EDT Wed Apr 5 2023 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. A few thunderstorms are expected early this morning across mainly western Indiana. Isolated hail up to the size of quarters and damaging wind gusts up to 60 mph are possible. A line of thunderstorms is expected to move through central Indiana from late morning through mid-afternoon. Damaging wind is the main threat with this line of storms, but a few tornadoes are also possible. Outside of thunderstorms, strong winds gusting to 45 MPH are expected today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter reports would be helpful on Wednesday. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Local storm report, Apr 5, 10:51 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1051 AM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM NON-TSTM WND DMG LADOGA 39.91N 86.80W
04/05/2023 MONTGOMERY IN PUBLIC
MULTIPLE TREES DOWN. TIME ESTIMATED FROM
RADAR.
&&
GMLocal storm report, Apr 5, 11:03 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1103 AM EDT WED APR 5 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 AM TSTM WND DMG 2 SSE INDIANA STATE FAI 39.81N 86.12W
04/05/2023 MARION IN PUBLIC
LARGE TREE FELL ON A CAR. TIME ESTIMATED
FROM RADAR.
&&
GMSpecial weather statement, Apr 5, 11:10 AM EDT, 43 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1110 AM EDT Wed Apr 5 2023
INZ021-029>031-036-051600-
Howard IN-Montgomery IN-Clinton IN-Tippecanoe IN-Carroll IN-
1110 AM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of Carroll, eastern
Tippecanoe, northwestern Clinton, northwestern Howard and north
central Montgomery Counties through NOON EDT...
At 1109 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brookston to 7 miles south of Lafayette.
Movement was northeast at 75 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Delphi.
This includes Interstate 65 between mile markers 159 and 179.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for central, north
central and west central Indiana.
&&
LAT...LON 4074 8653 4069 8652 4069 8637 4056 8637
4056 8624 4042 8629 4015 8698 4056 8687
4056 8677 4066 8677 4067 8675 4068 8674
4068 8676 4069 8675 4070 8676 4072 8675
4074 8675
TIME...MOT...LOC 1509Z 225DEG 65KT 4066 8679 4029 8690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MESpecial weather statement, Apr 5, 11:22 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1122 AM EDT Wed Apr 5 2023
INZ036-043>045-051>053-051600-
Owen IN-Clay IN-Montgomery IN-Putnam IN-Parke IN-Vermillion IN-
Vigo IN-
1122 AM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of Vigo, Clay,
northwestern Owen, Parke, southern Vermillion, western Putnam and
southwestern Montgomery Counties through NOON EDT...
At 1122 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Clinton to near Dennison
to near West Union. Movement was east at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Clinton around 1130 AM EDT.
Rockville around 1140 AM EDT.
Other locations in the path of these storms include Terre Haute,
Brazil and Greencastle.
This includes Interstate 70 between mile markers 1 and 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for west central
Indiana.
&&
LAT...LON 3934 8758 3934 8756 3935 8753 3976 8753
3996 8680 3964 8681 3931 8703 3926 8760
3928 8761 3930 8760 3931 8762
TIME...MOT...LOC 1522Z 254DEG 51KT 3972 8754 3950 8755 3928 8769
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MESpecial weather statement, Apr 5, 11:28 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1128 AM EDT Wed Apr 5 2023
INZ029-030-035>037-044-045-051600-
Montgomery IN-Clinton IN-Putnam IN-Fountain IN-Boone IN-Parke IN-
Tippecanoe IN-
1128 AM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of southeastern
Fountain, southeastern Tippecanoe, western Clinton, northern Parke,
northwestern Boone, northwestern Putnam and Montgomery Counties
through NOON EDT...
At 1128 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Lafayette to near Rockville.
Movement was east at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frankfort.
This includes the following highways...
Interstate 65 between mile markers 149 and 160.
Interstate 74 between mile markers 27 and 46.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for central and
west central Indiana.
&&
LAT...LON 3988 8681 3977 8736 4019 8695 4042 8631
TIME...MOT...LOC 1528Z 251DEG 44KT 4026 8691 3976 8734
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
MESpecial weather statement, Apr 5, 11:41 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1141 AM EDT Wed Apr 5 2023
INZ051>053-060-061-051630-
Owen IN-Clay IN-Greene IN-Vigo IN-Sullivan IN-
1141 AM EDT Wed Apr 5 2023
...Strong thunderstorms will impact portions of southeastern Vigo,
Sullivan, southern Clay, southwestern Owen and northwestern Greene
Counties through 1230 PM EDT...
At 1140 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Terre Haute to near Eaton to
West Liberty. Movement was east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Sullivan around 1200 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM EDT for southwestern
and west central Indiana.
&&
LAT...LON 3917 8764 3921 8758 3925 8757 3926 8760
3930 8756 3935 8693 3919 8700 3894 8731
3890 8746 3891 8753 3896 8751 3899 8758
3899 8756 3900 8758 3906 8757 3909 8762
3910 8762 3911 8765 3912 8763 3913 8766
TIME...MOT...LOC 1540Z 253DEG 48KT 3934 8743 3907 8775 3886 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
METhe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:07 AM EDT | Special Weather Statement | IND | Greene, Owen | 23 min |
| Apr 5, 8:31 AM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Monroe, Morgan, Owen | 29 min |
| Apr 5, 8:52 AM EDT | Special Weather Statement | IND | Decatur, Rush | 23 min |
| Apr 5, 8:53 AM EDT | Severe Thunderstorm Warning | IND | Hamilton, Hancock, Hendricks, Johnson, Marion, Morgan | 22 min |
| Apr 5, 9:13 AM EDT | Special Weather Statement | IND | Hancock, Madison, Marion | 32 min |
| Apr 5, 10:13 AM EDT | Special Weather Statement | IND | Fountain, Vermillion, Warren | 32 min |
| Apr 5, 10:24 AM EDT | Special Weather Statement | IND | Johnson, Shelby | 36 min |
| Apr 5, 10:36 AM EDT | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 39 min |
| Apr 5, 10:48 AM EDT | Special Weather Statement | IND | Fountain, Vermillion | 42 min |
| Apr 5, 11:10 AM EDT | Special Weather Statement | IND | Carroll, Tippecanoe | 50 min |
| Apr 5, 11:22 AM EDT | Special Weather Statement | IND | Clay, Parke, Putnam, Vigo | 38 min |
| Apr 5, 11:28 AM EDT | Special Weather Statement | IND | Clinton, Montgomery | 32 min |
| Apr 5, 11:41 AM EDT | Special Weather Statement | IND | Sullivan | 49 min |
| Apr 5, 11:43 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 47 min |
| Apr 5, 11:51 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hendricks, Marion, Montgomery | 39 min |
| Apr 5, 12:03 PM EDT | Special Weather Statement | IND | Clay, Greene, Hendricks, Morgan, Owen, Putnam and 1 more | 27 min |
| Apr 5, 12:24 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Madison | 36 min |
| Apr 5, 12:28 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Howard, Madison, Tipton | 32 min |
| Apr 5, 12:31 PM EDT | Special Weather Statement | IND | Hancock, Johnson, Marion, Morgan | 44 min |
| Apr 5, 12:55 PM EDT | Special Weather Statement | IND | Delaware, Henry, Madison, Randolph | 50 min |
| Apr 5, 1:40 PM EDT | Special Weather Statement | IND | Henry, Randolph, Rush, Shelby | 50 min |
| Apr 5, 1:58 PM EDT | Special Weather Statement | IND | Daviess, Martin | 32 min |
| Apr 5, 2:32 PM EDT | Special Weather Statement | IND | Jackson | 28 min |
| Apr 5, 3:02 PM EDT | Areal Flood Advisory | IND | Daviess, Greene, Knox, Martin, Sullivan | 5 hr |
| Apr 5, 3:11 PM EDT | Areal Flood Advisory | IND | Bartholomew, Jackson, Jennings, Lawrence, Monroe | 5 hr |
| Apr 5, 3:11 PM EDT | Special Weather Statement | IND | Jennings | 19 min |
| Apr 5, 7:01 PM EDT | River Flood Warning | IND | Knox | 67 hr |
| Apr 5, 7:51 PM EDT | Areal Flood Advisory | IND | Martin | 8 hr |
Nearby
Tornado Warnings in Indiana, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.